MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR SUPRAPATELLAR; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR SUPRAPATELLAR; NAIL,FIXATION,BONE
Model Number 03.010.441
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is not expected to be returned for manufacturer review/investigation.Part: 03.010.441-us lot: 170387 manufacturing site: selzach supplier: leitner ag release to warehouse date: december 5, 2017 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 during the insertion of a tibia nail and proximal interlock there was difficulty screwing the aiming arm for suprapatellar unto the insertion handle for suprapatellar.The aiming arm felt stripped.The aiming arm was eventually screwed on and was used in the procedure.Removal of the aiming arm was almost impossible, which caused the surgeon to measure the ti locking screw through the aiming arm.The locking screw measured too short and could not be used.Another longer, unknown screw was used instead.It is unknown if there was a surgical delay.Procedure outcome and patient status are unknown.Concomitant devices reported: 5.0mm ti locking screw w/t25 stardrive 26mm f/im nail-ster (part number 04.005.516s, lot 3l20002, quantity 1), insertion handle for suprapatellar (part number 03.010.440, lot 170472-101, quantity 1).This report involves one (1) aiming arm for suprapatellar.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: functional/device interaction.Visual inspection: the aiming arm for suprapatellar (p/n: 03.010.441, lot number: 170387) was received at us cq.Upon visual inspection, no damage is observed.Functional test: a functional assessment was performed on the complaint device and the returned mating device.The devices can assemble and disassemble, but with severe difficulty.This is due to the mating device having a deformed hole where the round locating pin component of the complaint device would insert.The condition can be replicated.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the complaint device has difficulty assembling to the mating device, due to the deformations in the distal (bottom) hole of the mating device.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot.Part: 03.010.441-us.Lot: 170387.Manufacturing site: selzach.Supplier: (b)(4).Release to warehouse date: dec.05, 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR SUPRAPATELLAR
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10100761
Report Number2939274-2020-02558
Device Sequence Number11652820
Product Code JDS
UDI-Device Identifier10886982068835
UDI-Public(01)10886982068835
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.441
Device Catalogue Number03.010.441
Device Lot Number170387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Initial Date Received by Manufacturer 05/18/2020
Supplement Date Received by Manufacturer07/02/2020
Initial Report FDA Received Date05/29/2020
Supplement Report FDA Received Date07/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.0MM TI LOCKING SCREW; INSERTION HANDLE FOR SUPRAPATELLAR
Patient Age47 YR